The M/G/1 queue with heavy-tailed service time distribution

O.J. Boxma, J.W. Cohen

Research output: Contribution to journalArticleAcademicpeer-review

45 Citations (Scopus)
1 Downloads (Pure)


In modern teletraffic applications of queueing theory, service time distributions B(t) with a heavy tail occur, i.e., 1-B(t)~Ct-v for t¿8 with v>1. For such service time distributions, not much explicit information is available concerning the tail probabilities of the corresponding waiting time distribution W(t). In the present study, which is devoted to the M/G/1 queue, a class of heavy-tailed service time distributions is introduced that does allow a rather detailed analysis of the tail behavior of the waiting time distribution. For v=1½, an explicit expression for W(t) is derived. For rational v with 1
Original languageEnglish
Pages (from-to)749-763
JournalIEEE Journal on Selected Areas in Communications
Issue number5
Publication statusPublished - 1998


Dive into the research topics of 'The M/G/1 queue with heavy-tailed service time distribution'. Together they form a unique fingerprint.

Cite this